Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Morristown, TN

April 26, 2006Grainger County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2006, 6:29 PM EDT for Grainger County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 6:29 PM EDT (22:29 UTC)
Expired
Apr 26, 2006, 7:15 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Grainger County, TN

The radar

The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:27 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 26, 3:27 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED APR 26 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH
FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS
JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL
TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD
COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF
INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN.
FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND
SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND
ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES
CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO
FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS.

EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH
GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH
FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND
LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS.
OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE.

DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL
MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO
WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO
REGION ON SATURDAY AND LINGERING INTO SUNDAY.  A 40-50KT 850
JET PULLING IN ABUNDANT MOISTURE WITH IT.  WILL GO WITH HIGH CHANCE
POPS FOR SATURDAY AND SATURDAY NIGHT.  WITH THE GOOD DYNAMICS AND
MOISTURE MAY SEE STRONG STORMS ON SATURDAY.  UPPER AND SURFACE LOW
TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY.  WILL CONTINUE
WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH
WHERE BETTER MOISTURE AND LIFT ARE PRESENT.  UPPER LOW PUSHING OUT
OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY
MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING.  RIDGE BUILDS IN
ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  72  47  78 /  50   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  69  45  74 /  30  10   0  10
OAK RIDGE, TN                       47  70  44  75 /  30  10   0  10
TRI CITIES AIRPORT, TN              47  65  39  72 /  40  10   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/GH
Hazardous weather outlook, Apr 26, 5:30 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT WED APR 26 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-261000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED
COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO
MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS
ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Local storm report, Apr 26, 3:01 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
            TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
            LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
            SENT LATER WITH THE PATH LENGTH.

&&

FERRELL
Local storm report, Apr 26, 4:01 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
            OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
            A MILE AND A HALF LONG.

&&

HW
Local storm report, Apr 26, 4:06 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 W GATE CITY           36.64N 82.67W
04/25/2006  E0.75 INCH       SCOTT              VA   TRAINED SPOTTER

            PENNY SIZE HAIL 5 MILES WEST OF GATE CITY. REPORTED BY
            SPOTTER.

0616 PM     TSTM WND DMG     CASTLEWOOD              36.88N 82.29W
04/25/2006                   RUSSELL            VA   LAW ENFORCEMENT

            THREE TREES DOWN IN CASTLEWOOD. REPORTED BY DISPATCH.

0625 PM     TSTM WND DMG     6 ENE ABINGDON          36.74N 81.87W
04/25/2006                   WASHINGTON         VA   PUBLIC

            NUMEROUS TREES, LIMBS AND POWERLINES DOWN NEAR AND ALONG
            INTERSTATE 81 AT EXIT 24. REPORTED BY THE PUBLIC AND
            RELAYED BY TV METEOROLOGIST.

0625 PM     TSTM WND DMG     7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            TWO BARNS DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG STANLEY VALLEY ROAD IN YUMA AREA. REPORTED BY
            EMERGENCY MANAGEMENT DIRECTOR.

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING AND SNAPPING
            OFF SEVERAL TREES. THE TORNADO PATH WAS 25 YARDS WIDE AND
            A MILE AND A HALF LONG.

0625 PM     TORNADO          7 W WEBER CITY          36.62N 82.69W
04/25/2006                   SCOTT              VA   NWS STORM SURVEY

            AT APPROXIMATELY 625 PM...AN F0 TORNADO TOUCHED DOWN ON
            STANLEY VALLEY ROAD AND TRAVELED EAST CROSSING FRISCO
            ROAD...DESTROYING THREE BARNS AND UPROOTING SEVERAL
            TREES. THE TORNADO PATH WAS ABOUT 25 YARDS WIDE BUT THE
            LENGTH HAS NOT YET BEEN DETERMINED. A CORRECTION WILL BE
            SENT LATER WITH THE PATH LENGTH.

0627 PM     TSTM WND DMG     4 WSW WEBER CITY        36.60N 82.63W
04/25/2006                   SCOTT              VA   EMERGENCY MNGR

            ONE BARN DESTROYED AND SEVERAL TREES UPROOTED ON AND
            ALONG FRISCO ROAD IN YUMA AREA. REPORTED BY EMERGENCY
            MANAGEMENT DIRECTOR.

0630 PM     TSTM WND DMG     GATE CITY               36.64N 82.58W
04/25/2006                   SCOTT              VA   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT GATE CITY. REPORTED BY SPOTTER.

0630 PM     HAIL             GATE CITY               36.64N 82.58W
04/25/2006  E1.00 INCH       SCOTT              VA   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT GATE CITY. REPORTED BY DISPATCH.

0635 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
04/25/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            ONE TREE DOWN IN GLADE SPRING. REPORTED BY DISPATCH.

0645 PM     TSTM WND DMG     GLADE SPRING            36.79N 81.77W
04/25/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT GLADE SPRING...MEADOWVIEW AND
            COUNTYWIDE. REPORTED BY DISPATCH.

0650 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   UTILITY COMPANY

            FROM 650 TO 700 PM EDT...SEVERAL TREES AND POWERLINES
            DOWNED IN BRISTOL. REPORTED BY BRISTOL VIRGINIA POWER.

0655 PM     TSTM WND DMG     BRISTOL VA              36.61N 82.17W
04/25/2006                   CITY OF BRISTOL    VA   LAW ENFORCEMENT

            A LARGE LIMB WAS DOWNED AND BROKE THE WINDSHIELD OF A
            LADIES CAR. REPORTED BY THE BRISTOL POLICE DEPARTMENT.

0700 PM     TSTM WND DMG     BYBEE                   36.04N 83.18W
04/25/2006                   COCKE              TN   TRAINED SPOTTER

            NUMEROUS TREES DOWN AT BYBEE AND PARROTSVILLE. REPORTED
            BY SPOTTER.

0705 PM     TSTM WND DMG     BLOUNTVILLE             36.53N 82.33W
04/25/2006                   SULLIVAN           TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN BLOUNTVILLE AND COUNTYWIDE.

0715 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/25/2006                   GREENE             TN   TRAINED SPOTTER

            A FEW TREES DOWN AT GREENEVILLE. REPORTED BY SPOTTER.

0730 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
04/25/2006                   GREENE             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN JUST NORTH OF GREENEVILLE. REPORTED BY
            DISPATCH.

0730 PM     HAIL             GRAY                    36.41N 82.48W
04/25/2006  E0.75 INCH       WASHINGTON         TN   LAW ENFORCEMENT

            PENNY SIZE HAIL AT GRAY. REPORTED BY DISPATCH.

0730 PM     TSTM WND DMG     GRAY                    36.41N 82.48W
04/25/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT GRAY AND FALL BRANCH. REPORTED BY
            DISPATCH.

0730 PM     TSTM WND DMG     MOUNTAIN CITY           36.47N 81.81W
04/25/2006                   JOHNSON            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.

0730 PM     TSTM WND DMG     ELIZABETHTON            36.34N 82.23W
04/25/2006                   CARTER             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.

&&

HW
Local storm report, Apr 26, 4:37 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             KINGSTON                35.87N 84.51W
04/26/2006  E1.75 INCH       ROANE              TN   EMERGENCY MNGR

            MARBLE TO GOLF BALL SIZED HAIL IN KINGSTON. REPORTED BY
            THE EMERGENCY MANAGEMENT DIRECTOR.

&&

FERRELL
Local storm report, Apr 26, 5:13 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     5 ENE KINGSTON          35.90N 84.43W
04/26/2006                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ONTO A HOME ON OLD UNION ROAD. ALSO
            SOME TREES FELL ONTO AND DESTROYED SOME FENCES AT THE
            SAME RESIDENCE. REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL
Local storm report, Apr 26, 5:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
557 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             HALLS                   36.08N 83.93W
04/26/2006  E0.75 INCH       KNOX               TN   TRAINED SPOTTER

            PENNY SIZED HAIL IN HALLS. REPORTED BY STORM SPOTTER.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:49 PM EDTSevere Thunderstorm WarningMRXRhea41 min
Apr 26, 4:00 PM EDTSevere Thunderstorm WarningMRXRoane45 min
Apr 26, 4:30 PM EDTSevere Thunderstorm WarningMRXHamilton18 min
Apr 26, 4:41 PM EDTSevere Thunderstorm WarningMRXRoane34 min
Apr 26, 4:45 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox60 min
Apr 26, 4:55 PM EDTSevere Thunderstorm WarningMRXHamilton20 min
Apr 26, 5:01 PM EDTSevere Thunderstorm WarningMRXBradley44 min
Apr 26, 5:13 PM EDTSevere Thunderstorm WarningMRXMcMinn62 min
Apr 26, 5:14 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon46 min
Apr 26, 5:52 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox38 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningMRXUnion17 min
Apr 26, 6:53 PM EDTSevere Thunderstorm WarningMRXPolk47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.